Alert archive / Indiana / Flood Watches in 2011

Flood Watch 6, NWS Indianapolis, IN

December 4, 20119 counties in Indiana

NWS Indianapolis, IN issued this flood watch at Dec 4, 2011, 4:36 AM EST for 9 counties in Indiana. It took effect at Dec 4, 2011, 7:00 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2011, 4:36 AM EST (09:36 UTC)
In effect from
Dec 4, 2011, 7:00 PM EST
Expired
Dec 5, 2011, 6:00 PM EST
In force
23 hr
Issued by
NWS Indianapolis, IN
Flood severity
None

Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN, Lawrence County, IN, Martin County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2383 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WGUS63 KIND 040936
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
436 AM EST SUN DEC 4 2011

...FLOOD WATCH TONIGHT AND MONDAY ALONG AND SOUTH OF A BEDFORD TO
   RUSHVILLE LINE...

A COLD FRONT WILL STALL ACROSS THE OHIO VALLEY TONIGHT AND LOW
PRESSURE MOVING UP FROM THE SOUTHWEST WILL PRODUCE LOCALLY HEAVY
RAINFALL OVER PORTIONS OF SOUTHERN AND EAST CENTRAL INDIANA. THE
HEAVIEST RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING AND THIS
MAY CAUSE ADDITIONAL FLOODING ON MANY CREEKS AND STREAMS.

INZ056-057-063>065-069>072-041745-
/O.NEW.KIND.FA.A.0006.111205T0000Z-111205T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...COLUMBUS...BEDFORD...
SEYMOUR
436 AM EST SUN DEC 4 2011

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
  AREAS...BARTHOLOMEW...BROWN...DECATUR...JACKSON...JENNINGS... 
  LAWRENCE...MARTIN...RUSH AND SHELBY. 

* FROM THIS EVENING THROUGH MONDAY AFTERNOON

* RAIN AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE TONIGHT INTO
  MONDAY. A FEW AREAS MAY RECEIVE AS MUCH AS THREE INCHES.

* THIS AMOUNT OF RAIN WILL FALL ON GROUND ALREADY SATURATED FROM
  PREVIOUS RAINS...AND MAY LEAD TO AREAL FLOODING AS WELL AS
  SEVERAL RIVERS GOING INTO FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JH
6 follow-up statements
199 
WGUS63 KIND 041605
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1105 AM EST SUN DEC 4 2011

...FLOOD WATCH TONIGHT AND MONDAY ALONG AND SOUTH OF A BEDFORD TO
  RUSHVILLE LINE...

A COLD FRONT WILL STALL ACROSS THE OHIO VALLEY TONIGHT AND LOW
PRESSURE MOVING UP FROM THE SOUTHWEST WILL PRODUCE LOCALLY HEAVY
RAINFALL OVER PORTIONS OF SOUTHERN AND EAST CENTRAL INDIANA. THE
HEAVIEST RAIN WILL OCCUR LATE TONIGHT AND MONDAY MORNING AND THIS
MAY CAUSE ADDITIONAL FLOODING ON MANY CREEKS AND STREAMS.

INZ056-057-063>065-069>072-050015-
/O.CON.KIND.FA.A.0006.111205T0000Z-111205T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...COLUMBUS...BEDFORD...
SEYMOUR
1105 AM EST SUN DEC 4 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DECATUR...JACKSON...JENNINGS... 
  LAWRENCE...MARTIN...RUSH AND SHELBY. 

* FROM 7 PM EST THIS EVENING THROUGH MONDAY AFTERNOON

* RAIN AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE TONIGHT INTO 
  MONDAY. A FEW AREAS MAY RECEIVE AS MUCH AS THREE INCHES. 

* THIS AMOUNT OF RAIN WILL FALL ON GROUND ALREADY SATURATED FROM 
  PREVIOUS RAINS...AND MAY LEAD TO AREAL FLOODING AS WELL AS 
  SEVERAL RIVERS GOING INTO FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
300 
WGUS63 KIND 041937
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
237 PM EST SUN DEC 4 2011

...FLOOD WATCH TONIGHT AND MONDAY ALONG AND SOUTH OF A BEDFORD TO RUSHVILLE
LINE...

A COLD FRONT WILL STALL ACROSS THE OHIO VALLEY TONIGHT AND LOW
PRESSURE MOVING UP FROM THE SOUTHWEST WILL PRODUCE LOCALLY HEAVY
RAINFALL OVER PORTIONS OF SOUTHERN AND EAST CENTRAL INDIANA. THE
HEAVIEST RAIN WILL OCCUR TONIGHT INTO MONDAY MORNING AND THIS MAY
CAUSE ADDITIONAL FLOODING ON MANY CREEKS AND STREAMS.

INZ056-057-063>065-069>072-050745-
/O.CON.KIND.FA.A.0006.111205T0000Z-111205T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...COLUMBUS...BEDFORD...
SEYMOUR
237 PM EST SUN DEC 4 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DECATUR...JACKSON...JENNINGS... 
  LAWRENCE...MARTIN...RUSH AND SHELBY. 

* FROM 7 PM EST THIS EVENING THROUGH MONDAY AFTERNOON

* RAIN AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE TONIGHT INTO 
  MONDAY. A FEW AREAS MAY RECEIVE AS MUCH AS THREE INCHES. 

* THIS AMOUNT OF RAIN WILL FALL ON GROUND ALREADY SATURATED FROM 
  PREVIOUS RAINS...AND MAY LEAD TO AREAL FLOODING AS WELL AS 
  SEVERAL RIVERS GOING INTO FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
709 
WGUS63 KIND 050243
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
943 PM EST SUN DEC 4 2011

...FLOOD WATCH TONIGHT AND MONDAY ALONG AND SOUTH OF A BEDFORD TO
RUSHVILLE LINE...

A COLD FRONT WILL STALL ACROSS THE OHIO VALLEY TONIGHT AND LOW
PRESSURE MOVING UP FROM THE SOUTHWEST WILL PRODUCE LOCALLY HEAVY
RAINFALL OVER PORTIONS OF SOUTHERN AND EAST CENTRAL INDIANA. THE
HEAVIEST RAIN WILL OCCUR LATE TONIGHT INTO MONDAY MORNING AND
THIS MAY CAUSE ADDITIONAL FLOODING ON MANY CREEKS AND STREAMS.

INZ056-057-063>065-069>072-051100-
/O.CON.KIND.FA.A.0006.000000T0000Z-111205T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...COLUMBUS...BEDFORD...
SEYMOUR
943 PM EST SUN DEC 4 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DECATUR...JACKSON...JENNINGS... 
  LAWRENCE...MARTIN...RUSH AND SHELBY. 

* THROUGH MONDAY AFTERNOON

* RAIN AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE TONIGHT INTO 
  MONDAY. A FEW AREAS MAY RECEIVE AS MUCH AS THREE INCHES. 

* THIS AMOUNT OF RAIN WILL FALL ON GROUND ALREADY SATURATED FROM 
  PREVIOUS RAINS...AND MAY LEAD TO AREAL FLOODING AS WELL AS 
  SEVERAL RIVERS GOING INTO FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
428 
WGUS63 KIND 050908
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 AM EST MON DEC 5 2011

...FLOOD WATCH THROUGH THIS AFTERNOON ALONG AND SOUTH OF A
   BEDFORD TO RUSHVILLE LINE...

HEAVY RAIN WILL OCCUR AT TIMES THIS MORNING AS LOW PRESSURE MOVES
ACROSS THE OHIO VALLEY. LOCAL RAIN AMOUNTS OF UP TO TWO INCHES ARE
POSSIBLE WHICH WILL CAUSE FLOODING TO DEVELOP ON MANY CREEKS AND
STREAM OVER EAST CENTRAL AND PARTS OF SOUTHERN INDIANA.

INZ056-057-063>065-069>072-051715-
/O.CON.KIND.FA.A.0006.000000T0000Z-111205T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...COLUMBUS...BEDFORD...
SEYMOUR
408 AM EST MON DEC 5 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DECATUR...JACKSON...JENNINGS... 
  LAWRENCE...MARTIN...RUSH AND SHELBY. 

* THROUGH THIS AFTERNOON

* TOTAL RAIN AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE BY LATE
  AFTERNOON. 

* THIS AMOUNT OF RAIN WILL FALL ON GROUND ALREADY SATURATED FROM 
  PREVIOUS RAINS...AND MAY LEAD TO AREAL FLOODING AS WELL AS 
  SEVERAL RIVERS GOING INTO FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$


JH
417 
WGUS63 KIND 051618
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1118 AM EST MON DEC 5 2011

...FLOOD WATCH THROUGH THIS AFTERNOON ALONG AND SOUTH OF A   
BEDFORD TO RUSHVILLE LINE...

HEAVY RAIN WILL OCCUR AT TIMES TODAY AS LOW PRESSURE MOVES
ACROSS THE OHIO VALLEY. LOCAL RAIN AMOUNTS OF UP TO TWO INCHES
ARE POSSIBLE WHICH WILL CAUSE FLOODING TO DEVELOP ON MANY CREEKS
AND STREAM OVER EAST CENTRAL AND PARTS OF SOUTHERN INDIANA.

INZ056-057-063>065-069>072-052300-
/O.CON.KIND.FA.A.0006.000000T0000Z-111205T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...COLUMBUS...BEDFORD...
SEYMOUR
1118 AM EST MON DEC 5 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DECATUR...JACKSON...JENNINGS... 
  LAWRENCE...MARTIN...RUSH AND SHELBY. 

* UNTIL 6 PM EST THIS EVENING

* TOTAL RAIN AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE BY LATE 
  AFTERNOON. 

* THIS AMOUNT OF RAIN WILL FALL ON GROUND ALREADY SATURATED FROM 
  PREVIOUS RAINS...AND MAY LEAD TO AREAL FLOODING AS WELL AS 
  SEVERAL RIVERS GOING INTO FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
686 
WGUS63 KIND 051955
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EST MON DEC 5 2011

...FLOOD WATCH THROUGH THIS AFTERNOON ALONG AND SOUTH OF A
BEDFORD TO RUSHVILLE LINE...

HEAVY RAIN WILL OCCUR AT TIMES TODAY AS LOW PRESSURE MOVES ACROSS
THE OHIO VALLEY. LOCAL RAIN AMOUNTS OF UP TO TWO INCHES ARE
POSSIBLE WHICH WILL CAUSE FLOODING TO DEVELOP ON MANY CREEKS AND
STREAM OVER EAST CENTRAL AND PARTS OF SOUTHERN INDIANA.

INZ056-057-063>065-069>072-052300-
/O.CON.KIND.FA.A.0006.000000T0000Z-111205T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...COLUMBUS...BEDFORD...
SEYMOUR
255 PM EST MON DEC 5 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DECATUR...JACKSON...JENNINGS... 
  LAWRENCE...MARTIN...RUSH AND SHELBY. 

* UNTIL 6 PM EST THIS EVENING

* TOTAL RAIN AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE BY LATE 
  AFTERNOON. 

* THIS AMOUNT OF RAIN WILL FALL ON GROUND ALREADY SATURATED FROM 
  PREVIOUS RAINS...AND MAY LEAD TO AREAL FLOODING AS WELL AS 
  SEVERAL RIVERS GOING INTO FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Dec 4, 4:12 AM EST, 24 minutes earlier.

Area forecast discussion, Dec 4, 4:12 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 AM EST SUN DEC 4 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

A COLD FRONT ACROSS WISCONSIN AND WESTERN ILLINOIS WILL MOVE EAST
ACROSS OUR REGION TODAY AND THEN STALL NEAR A WESTERN OHIO TO
WESTERN TENNESSEE LINE LATE TONIGHT.  MODELS MOVE AN AREA OF LOW
PRESSURE ALONG THIS FRONT ON MONDAY AND PRODUCING LOCALLY HEAVY
RAINFALL ACROSS SOUTHEAST INDIANA LATER TONIGHT AND MONDAY. COLDER
AIR WILL SPREAD IN FROM THE NORTHWEST BY LATE MONDAY CAUSING RAIN TO
CHANGE OVER TO SNOW LATE MONDAY NORTHWEST AND MOST OTHER AREAS
MONDAY NIGHT.  AS THE LOW PRESSURE AREA MOVES FARTHER EAST
PRECIPITATION WILL END MOST AREAS BY LATE MONDAY NIGHT.

QUIETER WEATHER WILL BE THE RULE IN THE EXTENDED. BUT ANOTHER COLD
FRONT WILL MOVE ACROSS OUR REGION LATE FRIDAY AND MAY PRODUCE A FEW
SNOW SHOWERS.

&&

.NEAR TERM /TODAY/...

RADAR SHOWS AN EXTENSIVE AREA OF RAIN ACROSS NORTHERN AND WEST
CENTRAL INDIANA AND EAST CENTRAL AND SOUTHERN ILLINOIS.   THIS RAIN
WAS OCCURRING AHEAD OF A COLD FRONT OVER WESTERN ILLINOIS.  MAIN
FOCUS WILL BE RAIN CHANCES AND TIMING TODAY.   MODELS GENERATE
MODERATE QPF AMOUNTS ACROSS ALL AREAS THIS MORNING AS THE COLD FRONT
MOVES EASTWARD INTO OUR REGION AND ACROSS OUR SOUTHERN SECTIONS THIS
AFTERNOON. MODELS HAVE TRENDED A LITTLE WETTER ACROSS OUR SOUTH THIS
AFTERNOON AND WILL INCLUDE THIS IN NEW FORECAST.

OVERALL MOS TEMPERATURES ARE NOT TOO BAD. BUT TEMPERATURES MAY FALL
SOME THIS AFTERNOON OVER WESTERN SECTIONS AFTER COLD FRONT MOVES
THROUGH.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY TUESDAY NIGHT/...

VERY WET WEATHER WILL BE THE RULE TONIGHT AND MONDAY. AS BOTH THE
NAM AND GFS INDICATE A COUPLE OF INCHES OF RAIN LIKELY BY LATE
MONDAY. BUT THERE IS SOME DISAGREEMENT IN PLACEMENT AS THE NAM HAS
THE HEAVIEST RAIN ACROSS CENTRAL INDIANA WHILE THE GFS HAS THE
HEAVIEST RAINFALL OCCURRING FARTHER SOUTHEAST. HPC QPF HAS A COUPLE
OF INCHES OCCURRING ACROSS SOUTHEAST INDIANA WITH THE HEAVIEST
RAINFALL OCCURRING LATE TONIGHT AND EARLY MONDAY.

WITH POSSIBLE HEAVY RAINFALL DECIDED TO ISSUE A FLOOD WATCH ACROSS
OUR SOUTHEAST FOR TONIGHT AND MONDAY.  SINCE THERE IS SOME
UNCERTAINTY ON RAIN AMOUNTS FARTHER NORTH AND WEST...DECIDED TO KEEP
INDY AND MUNCIE AREAS OUT OF THE FLOOD WATCH AREA FOR NOW.  THE NEXT
SHIFT CAN RE-ADDRESS THIS ISSUE AS THERE WILL BE PLENTY OF TIME
BEFORE THE HEAVY RAINS OCCUR.

MODELS BEGIN DIMINISHING RAIN ACROSS OUR REGION BY LATE MONDAY...BUT
LOW LEVEL TEMPERATURES AND THICKNESS MAY BECOME LOW ENOUGH FOR A
CHANGE OVER TO SNOW ACROSS OUR NORTHWEST BY LATE MONDAY.

MODELS ARE A LITTLE MORE PROGRESSIVE WITH THE SURFACE LOW AND UPPER
TROUGH AND IT NOW APPEARS THAT THE SURFACE LOW WILL BE FAR ENOUGH
EAST FOR PRECIPITATION TO END MOST AREAS BY LATE MONDAY NIGHT AND
TUESDAY. FOR NOW WILL KEEP LOW CHANCES ACROSS OUR EAST INTO
TUESDAY.

LOWERED TEMPERATURES A FEW DEGREES ACROSS OUR NORTHWEST MONDAY AND
MOST AREAS TUESDAY AS MODELS AS COLD ADVECTION WILL BE OCCURRING.
OTHERWISE...WENT CLOSE TO A MOS BLEND ON TEMPERATURES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

MODELS HAVE FINALLY COME INTO AGREEMENT IN REGARD TO UPPER LEVEL LOW
PROGGED FOR MID WEEK.  AFTER SEVERAL RUNS OF DIFFERING TRACKS AND
TIMING...BOTH THE GFS AND EURO HAVE SETTLED ON A DEEP ELONGATED LOW
STRETCHING INTO THE SOUTHERN PLAINS.  ODDLY ENOUGH THOUGH...THE EURO
HAS BECOME MUCH FASTER WITH THE TIMING AFTER SEVERAL DAYS OF THE GFS
BEING FURTHER AHEAD.  HOWEVER...THE GFS WILL EVENTUALLY CATCH UP TO
THE EURO AFTER TRACKING ACROSS THE MISSISSIPPI VALLEY AND SOUTHEAST
ON WEDNESDAY.  BOTH MODELS SHOW THE SYSTEM PUSHING OFF THE COAST OF
THE CAROLINAS BY THURSDAY.

SO...BASICALLY WHAT THIS MEANS FOR CENTRAL INDIANA IS A DRY
FORECAST.  ALL OF THE PRECIP FROM THIS DISTURBANCE WILL NOW STAY
WELL SOUTH OF THE FORECAST AREA.  BEYOND THAT...MODELS ARE IN GOOD
AGREEMENT IN REGARD TO A VERY BROAD AND WEAK TROUGH IN THE UPPER
LEVELS ON FRIDAY.  THIS DISTURBANCE WILL PASS OVER THE GREAT LAKES
REGION...SO ANY PRECIP THAT DOES MAKE ITS WAY DOWN TO CENTRAL
INDIANA WILL MAINLY BE CONFINED TO THE NORTHERN HALF OF THE FORECAST
AREA.

INITIALIZATION HAS A GOOD HANDLE ON TEMPS AS WELL...SO MADE NO
DEVIATIONS FROM THOSE NUMBERS ON ANY PARAMETERS IN THE EXTENDED
FORECAST.  INITIALIZATION CONTINUES TO TREND WITH BELOW NORMAL
TEMPERATURES.

&&

.AVIATION /DISCUSSION FOR THE 04/09Z TAF UPDATE/...

UPDATE...

RAIN HAS MAINLY STAYED CONFINED TO THE KLAF AREA...BUT KEPT VCSH
IN AT REMAINING TAF SITES SINCE IT WILL MOVE IN OVER THE NEXT FEW
HOURS. CONDITIONS REMAIN AT VFR EXCEPT FOR SOME BRIEF FALLS TO
MVFR AT KLAF DUE TO REDUCED VISIBILITIES IN RAIN. BUMPED WINDS UP
A FEW KNOTS AND INSERTED GUSTS TO 26 KTS.

PREVIOUS DISCUSSION...
VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR OVERNIGHT AND
SUNDAY. IFR WILL BE POSSIBLE AT IND AND BMG AFTER 00Z MONDAY.

STRONG ISENTROPIC LIFT AND A QUICK LOWER LEVEL JET WILL PROVIDE
AMPLE DYNAMICS TO BRING SHRA AHEAD OF A COLD FRONT OVER ILLINOIS
AND MISSOURI INTO CENTRAL INDIANA OVERNIGHT. THE FRONT IS EXPECTED
TO PASS ACROSS INDIANA AFT 14Z-15Z SUNDAY AND WITH THE LOSS OF THE
DYNAMICS AHEAD OF THAT FRONT PRECIP IS EXPECTED TO END. HOWEVER
TIME HEIGHTS AND FORECAST SOUNDINGS REMAIN SATURATED IN THE LOWER
LEVELS AND MVFR CIGS ARE EXPECTED...PARTICULARLY AT BMG AND IND AS
THEY WILL BE CLOSER TO THE FRONT TO THE SOUTHEAST AS IT SLOWS AND
STALLS.

ANOTHER AREA OF LOW PRESSURE WILL THEN MOVE NORTHEAST ALONG THE
FRONT BRINGING MORE RAIN AND PERHAPS SOME IFR CONDITIONS TO THE TAF
SITES AFTER 00Z MON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....TDUD
AVIATION...JP/TDUD
Hazardous weather outlook, Dec 3, 6:51 PM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
651 PM EST SAT DEC 3 2011

INZ021-030-031-036>041-041100-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-
651 PM EST SAT DEC 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: MINOR ACCUMULATIONS OF SNOW ARE POSSIBLE MONDAY NIGHT. A
LIGHT MIX OF RAIN OR SNOW IS POSSIBLE ON TUESDAY AND
WEDNESDAY...HOWEVER ACCUMULATIONS ARE NOT EXPECTED. LIGHT SNOW IS
AGAIN POSSIBLE AROUND FRIDAY...BUT AGAIN ACCUMULATIONS ARE NOT
EXPECTED.

DISCUSSION: A COLD FRONT OVER THE UPPER MIDWEST AND GREAT PLAINS
WILL MOVE ACROSS INDIANA SUNDAY AND STALL ACROSS OHIO AND THE OHIO
VALLEY SUNDAY NIGHT TO TUESDAY. AN AREA OF LOW PRESSURE WILL TRACK
NORTHEAST ALONG THIS FRONT MONDAY AND TUESDAY. ANOTHER FRONTAL
SYSTEM MAY MOVE THROUGH THE AREA AROUND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ042-045>049-052-054>057-062>065-072-041100-
RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
651 PM EST SAT DEC 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: MODERATE TO HEAVY AMOUNTS OF RAIN ARE POSSIBLE SUNDAY
NIGHT INTO MONDAY NIGHT. THIS MAY LEAD TO SOME FLOODING. A LIGHT
MIX OF RAIN OR SNOW IS POSSIBLE ON TUESDAY AND WEDNESDAY...HOWEVER
ACCUMULATIONS ARE NOT EXPECTED. LIGHT SNOW IS AGAIN POSSIBLE
AROUND FRIDAY...BUT AGAIN ACCUMULATIONS ARE NOT EXPECTED.

DISCUSSION: A COLD FRONT OVER THE UPPER MIDWEST AND GREAT PLAINS
WILL MOVE ACROSS INDIANA SUNDAY AND STALL ACROSS OHIO AND THE OHIO
VALLEY SUNDAY NIGHT TO TUESDAY. AN AREA OF LOW PRESSURE WILL TRACK
NORTHEAST ALONG THIS FRONT MONDAY AND TUESDAY. ANOTHER FRONTAL
SYSTEM MAY MOVE THROUGH THE AREA AROUND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-041100-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-
651 PM EST SAT DEC 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE WABASH RIVER.

HAZARDS: LOW LAND RIVER FLOODING IS EXPECTED NEAR THIS RIVER.

TIMING: TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: MINOR ACCUMULATIONS OF SNOW ARE POSSIBLE MONDAY NIGHT. A
LIGHT MIX OF RAIN OR SNOW IS POSSIBLE ON TUESDAY AND
WEDNESDAY...HOWEVER ACCUMULATIONS ARE NOT EXPECTED. LIGHT SNOW IS
AGAIN POSSIBLE AROUND FRIDAY...BUT AGAIN ACCUMULATIONS ARE NOT
EXPECTED.

LOW LAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS
EXPECTED TO CONTINUE THROUGH MOST OF NEXT WEEK.

DISCUSSION: A COLD FRONT OVER THE UPPER MIDWEST AND GREAT PLAINS
WILL MOVE ACROSS INDIANA SUNDAY AND STALL ACROSS OHIO AND THE OHIO
VALLEY SUNDAY NIGHT TO TUESDAY. AN AREA OF LOW PRESSURE WILL TRACK
NORTHEAST ALONG THIS FRONT MONDAY AND TUESDAY. ANOTHER FRONTAL
SYSTEM MAY MOVE THROUGH THE AREA AROUND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-053-060-061-067>071-041100-
VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
651 PM EST SAT DEC 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE
WABASH...MUSCATATUCK...WHITE...AND EAST FORK OF THE WHITE RIVERS.

HAZARDS: LOW LAND FLOODING IS EXPECTED NEAR THESE RIVERS.

TIMING: TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: MODERATE TO HEAVY AMOUNTS OF RAIN ARE POSSIBLE SUNDAY
NIGHT INTO MONDAY NIGHT. THIS MAY EXACERBATE ONGOING FLOODING. A LIGHT
MIX OF RAIN OR SNOW IS POSSIBLE ON TUESDAY AND WEDNESDAY...HOWEVER
ACCUMULATIONS ARE NOT EXPECTED. LIGHT SNOW IS AGAIN POSSIBLE
AROUND FRIDAY...BUT AGAIN ACCUMULATIONS ARE NOT EXPECTED.

LOW LAND FLOODING ALONG PORTIONS OF THE
WABASH...MUSCATATUCK...WHITE...AND EAST FORK OF THE WHITE RIVERS
IS EXPECTED TO CONTINUE THROUGH MOST OF NEXT WEEK.

DISCUSSION: A COLD FRONT OVER THE UPPER MIDWEST AND GREAT PLAINS
WILL MOVE ACROSS INDIANA SUNDAY AND STALL ACROSS OHIO AND THE OHIO
VALLEY SUNDAY NIGHT TO TUESDAY. AN AREA OF LOW PRESSURE WILL TRACK
NORTHEAST ALONG THIS FRONT MONDAY AND TUESDAY. ANOTHER FRONTAL
SYSTEM MAY MOVE THROUGH THE AREA AROUND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 12:50 PM ESTRiver Flood WarningINDLawrence, Martin9 days
Dec 4, 12:50 PM ESTRiver Flood WarningINDLawrence, Martin9 days

Nearby

Flood Watches in Indiana, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.